MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Codes Positioning Failure (1158); Failure to Align (2522)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: unknown/not provided.If explanted; give date: unknown/not provided.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that surgeon was concerned of z9002 monofocal intraocular lens (iol) would not center in the right eye (od) due to patient's anatomy.The doctor opted to remove and replace with non-jnjsv (johnson & johnson surgical vision) product.It was noted that incision enlargement was performed to remove the lens.However, there was no patient injury as the patient is doing fine post-surgery.Product is expected to be returned.No additional information provided.
 
Additional Manufacturer Narrative
Corrected data: in the initial mdr 2648035-2018-01222 the product code was incorrectly entered as hno.The correct code is hql.(b)(4).Additional info: device available for evaluation? yes.Returned to manufacturer on: 09/28/2018.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection under the microscope showed loose particles and lubricant material residue on the lens surface.The haptics were distorted, which could be related to the handling of the lens during the removal process.The customer's reported complaint was verified, however, there was no indication of product quality deficiency.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: in the supplemental mdr 2648035-2018-01222, the conclusion code was inadvertently not populated.The field was updated accordingly.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-(b)(4).

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7856188
Report Number2648035-2018-01222
Device Sequence Number1369185
Product Code HQL
UDI-Device Identifier05050474530768
UDI-Public(01)05050474530768(17)220324
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2022
Device Model NumberZ9002
Device Catalogue NumberZ900200235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer10/01/2018
10/30/2018
10/25/2020
Initial Report FDA Received Date09/07/2018
Supplement Report FDA Received Date10/28/2018
11/05/2018
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Date Report Sent to FDA01/01/2005